Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking cipralex 30 mg. Feeling tired and anxious. Is this a sign of an illness?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
i have been given 30 mg of cipralex for over a year my dr told me today it was to much n he ask me who told me to take that amount i told him he did I m just wondering if thats why i ve been feeling kind of tired n anxius n not myself
Posted Sun, 24 Feb 2013 in Medicines and Side Effects
Answered by Dr. Jonas Sundarakumar 5 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

Cipralex (Escitalopram) is an SSRI anti-depressant that is used in the treatment of depression and anxiety disorders. 30mg of Cipralex is definitely a higher dose. The minimum effective dosage of Cipralex is 5 mg and in usual clinical practice it is used only upto a 20 mg dose. Sometimes, for certain specific conditions like OCD or severe / resistant depression, it may be used at even higher doses.

SSRI anti-depressants (including Cipralex) can be associated with side effects, which are more prominent with high doses. These can include jitteriness, tremors, hyperarousal, fatigue, sleeping difficulty, gastric problems, sexual dysfunction, etc. So, it is likely that your recent onset of symptoms could be due to the high dose of Cipralex.

I would recommend that, unless there is a specific indication for such a high dose, the dosage could be reduced. But this has to be done gradually and only under the advise and supervision of your doctor.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor